Flash Flood, Santa Fe
- When
- July 19, 2:30 PM MST to 3:00 PM MST
- Where
- Santa Fe County, 2 mi E of Santa Fe
- Cause
- Heavy Rain
- Property damage
- $70,000
- Reported by
- Emergency Manager
- Coordinates
- 35.680, -105.914
5 inches of rain in the foothills and mountains just east of Santa Fe. Runoff into arroyos flooded 3 nearby homes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Thunderstorms produced up to 2.5 inches of rain in the foothills and mountains just east of Santa Fe. Runoff into arroyos flooded 3 nearby homes. One house had water up to a foot deep in it. Runoff forced the closure of Cerro Gordo Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 19, 1:55 PM MST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT THU JUL 19 2007 .DISCUSSION... FORECAST CHALLENGES IN THE SHORT TERM INVOLVE PRECIPITATION CHANCES AS A SURFACE BOUNDARY SLIDES ACROSS THE NE/EC PLAINS AS WELL AS ITS EFFECTS ON DIURNAL TEMPERATURES. UPPER HIGH CURRENTLY LOCATED ALONG THE CO/NM BORDER AND WILL START TO MIGRATE NORTHWARD AS THE EVENING PROGRESSES. MEANWHILE...A SURFACE FRONT IS PUSHING INTO THE FAR NE PLAINS AND PROGGED TO STALL OUT ACROSS THE EC PLAINS TONIGHT. SHORT RANGE MODELS CONTINUE TO DIFFER ON THE STALL LOCATION...BUT FEEL IT WILL BE CONVECTIVELY AIDED SOUTHWARD PAST I-40 AS THE NAM SUGGESTS. WILL MAINTAIN THE HIGHEST POPS ACROSS THE NRN MOUNTAINS AS WELL AS THE NE HIGHLANDS. WITH DEEPER MOISTURE AND INCREASING UPSLOPE FLOW IN THE WAKE OF THE FRONT...EXPECT SCATTERED/NUMEROUS SHOWERS/STORMS TO DEVELOP ACROSS THIS REGION. PRECIPITABLE WATER VALUES CURRENTLY NEAR ONE INCH IN THE NE...BUT EXPECT AN INCREASE TOWARD 1.25 INCHES BY LATE AFTERNOON/EVENING. WITH WEAK FLOW ALOFT...STORMS SHOULD BE SLOW MOVING...ALLOWING FOR AN INCREASE IN HEAVY RAINS. WITH THIS IN MIND...WILL INSERT HEAVY RAINFALL IN THE ZFP FOR THE AFOREMENTIONED ZONES. SCATTERED STORMS ANTICIPATED ACROSS THE WRN HALF OF NM WITH STORM MOTION GENERALLY TO THE WEST. BELOW CANYON WINDS WILL DEVELOP THIS EVENING WITHIN THE RIO GRANDE VALLEY...GENERALLY WITHIN THE 20 TO 25KT RANGE. THIS WILL ALLOW ADDED LOW LEVEL MOISTURE TO MIGRATE TOWARD THE CONTINENTAL DIVIDE FOR POSSIBLE USE ON FRI. SURFACE FRONT BECOMES WASHED OUT ACROSS THE EAST TOMORROW AFTERNOON WITH THE FOCUS FOR SHOWERS/STORMS OVER THE WRN/CENTRAL CWFA. AN ELY FLOW SHOULD ALLOW STORMS TO SLOWLY MOVE WESTWARD AS THE UPPER HIGH MIGRATES INTO THE NRN GREAT PLAINS. SLOW MOVING STORMS SHOULD ALLOW FOR MUCH NEEDED RAINS OVER THE WEST...WHERE LOCALLY HEAVY ACTIVITY IS POSSIBLE. HIGHS WILL BE SLIGHTLY COOLER STATEWIDE COMPLIMENTS OF THE INCREASED MOISTURE AND PCPN CHANCES. RECYCLING MODE COMMENCES FOR THE UPCOMING WEEKEND AS THE UPPER HIGH CONTINUES TO WOBBLE OVER THE NRN UNITED STATES. WITH THIS REGIME... MAIN QUESTION IS IF WHETHER DEEP TROPICAL MOISTURE OVER NRN/CENTRAL MEXICO CAN BE TAPPED BY THE E/SE FLOW ON THE BACKSIDE OF THE RIDGE AXIS. IT APPEARS THE BRUNT OF THE MOISTURE WILL ADVECT TOWARD SW NM AND SRN AZ EARLY NEXT WEEK. WEAK PERTURBATIONS ON THE SOUTH SIDE OF THE UPR HIGH WILL ALSO ENHANCE PCPN CHANCES OVER THIS REGION. WILL MAINTAIN INHERITED SCT POPS ACROSS THE SW ZONES IN THE EXTENDED FOR THESE REASONS. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 66 92 63 94 / 50 30 30 20 GALLUP.......................... 57 86 55 87 / 40 30 30 20 GRANTS.......................... 58 85 55 86 / 40 30 30 20 GLENWOOD........................ 62 93 62 93 / 30 40 30 30 CHAMA........................... 50 80 47 81 / 60 40 50 40 LOS ALAMOS...................... 56 81 55 83 / 50 40 40 20 RED RIVER....................... 42 72 43 76 / 60 50 40 20 TAOS............................ 51 81 52 84 / 60 50 40 20 SANTA FE........................ 57 83 54 84 / 50 40 40 30 SANTA FE AIRPORT................ 60 85 57 86 / 50 40 30 20 ESPANOLA........................ 57 88 58 90 / 50 40 40 20 ALBUQUERQUE HEIGHTS............. 68 90 67 90 / 30 20 30 20 ALBUQUERQUE VALLEY.............. 65 91 64 91 / 30 20 30 20 ALBUQUERQUE FOOTHILLS........... 66 89 65 90 / 40 30 30 20 ALBUQUERQUE WEST MESA........... 68 90 66 91 / 40 20 30 20 SOCORRO......................... 65 90 64 90 / 20 20 30 20 SANDIA PARK/CEDAR CREST......... 53 80 54 81 / 50 30 30 20 MORIARTY/ESTANCIA............... 56 86 55 88 / 40 40 30 20 CARRIZOZO....................... 61 88 60 89 / 10 10 20 20 RUIDOSO......................... 54 80 53 79 / 10 10 20 30 RATON........................... 56 84 55 88 / 50 30 20 10 LAS VEGAS....................... 54 78 52 83 / 50 40 30 20 ROY............................. 61 83 60 86 / 50 30 20 10 CLAYTON......................... 62 86 62 90 / 40 20 20 10 SANTA ROSA...................... 65 90 64 91 / 20 20 20 10 TUCUMCARI....................... 66 90 66 93 / 20 20 20 10 FORT SUMNER..................... 66 91 66 92 / 10 20 20 10 CLOVIS.......................... 63 89 64 91 / 5 10 10 10 PORTALES........................ 61 90 62 93 / 5 10 10 10 ROSWELL......................... 65 91 66 93 / 0 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 533 AM MDT THU JUL 19 2007 NMZ001>021-026-201200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 533 AM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS MAY SEE A FEW STRONG THUNDERSTORMS PRODUCE WIND GUSTS AROUND 50 MPH...SMALL HAIL AND MORE THAN ONE INCH OF RAIN IN LESS THAN AN HOUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MDT THU JUL 19 2007 NMZ004-005-192100- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 215 PM MDT THU JUL 19 2007 ...STRONG THUNDERSTORM MOVING OVER WESTERN COLFAX COUNTY... AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES NORTH OF UTE PARK. MOVEMENT WAS SOUTHWEST AT 5 MPH. HEAVY RAIN IS ALSO LIKELY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CIMARRON STATE PARK. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 PM MDT THU JUL 19 2007 NMZ005-007-192200- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- 315 PM MDT THU JUL 19 2007 ...LINE OF STRONG THUNDERSTORMS OVER UNION COUNTY... AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH...HAIL UP TO ONE HALF INCH IN DIAMETER AND TORRENTIAL RAIN ALONG A LINE EXTENDING FROM 5 MILES NORTH OF DES MOINES TO 12 MILES NORTHEAST OF GRENVILLE. MOVEMENT WAS WEST AT 5 MILES AN HOUR. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FOLSOM AS WELL AS ROUTES 325 AND 456. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. 19
The Albuquerque radar (KABX), 101 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34630.